Jump to content

Photo

Stopping Doxycycline?

doxycycline diane 35 ed combined oral contraceptive the pill antibiotics

3 replies to this topic

#1 awaybroadcast

awaybroadcast

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 16-June 14

Posted 16 June 2014 - 09:26 PM

Hi all,

I started taking the pill (a generic version of Diane 35 ED) and doxycycline at the same time about a month ago to help clear up my acne. The doxycycline was only prescribed to me to, in my doctor's words, 'speed up the process so I can see results quicker'.

I now essentially only have scars left with no actual acne or pimples or anything (just some blackheads that I don't even think doxy can help?).

I had a fifty day prescription of doxycycline - 50mg a day for 50 days - but I don't do well on antibiotics and they're starting to really affect me (yeast infections and digestive problems if you want the too much information version).

My question is, do you think it'd be alright for me to stop taking the doxycycline now rather than finishing the prescription? If worst comes to worst, I have 4 repeats, so I am able to go get more if I feel I need to start again, but yeah haha. Do you think the fact that i'm on a COC as well will stop me from breaking out again if I stop taking the doxy?

Thank you smile.png



#2 MattThomas

MattThomas

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Likes: 9
About Me
  • Joined: 30-October 13

Posted 17 June 2014 - 08:26 AM

One of the good things about antibiotics for acne is that you can stop taking them at any time- you don't have to wait till you finish the whole course before completely stopping like you would have to with other infections since doxy only temporarily treats acne while you are on it. So don't feel the need to finish the full 50 days.

 

What I would strongly suggest however is to:

 

1. Wean off the antibiotics slowly, don't make the same mistake I did and quit cold turkey- my skin freaked out and gave me the worst breakout of my life. Searching around I found that this also happened to other people who quit suddenly so just to be safe, slowly reduce the dosage to every other day then to every three days etc.

 

2. Buy some probiotic supplements- this is strongly recommended during and after an antibiotic course since it can help prevent yeast infections, digestive problems and so on. Right now I'm taking 'Bio Kult' capsules and have been taking them for months now with no adverse effects from either the antibiotics or probiotics so it's definitely worth trying.

 

Hope this helps :)



#3 Fight Your Fears

Fight Your Fears

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Gender:Female
  • Joined: 17-June 14

Posted 17 June 2014 - 10:34 PM

Hi awaybroadcast!

It's my first time replying to a thread here. I've only been a reader for quite some time til i saw your post about taking Diane-35 and Doxycycline together.

I'm also taking both- Diane-35 for my pcos which i started this June 4 and Doxycycline for my acne just today (as prescribed by my derma). But my prescription for the latter was 2 capsules of 100mg doxy per day for two weeks.

I don't really know if this will control the breakout i have with Diane-35.

As for your question, i think you should take the doxy as prescribed and add in some vit A and vit C (what my derma prescribed).

I have yet to see what it does to my skin after a few more weeks, though.

Do update us on your decision! :)

#4 silverlight22

silverlight22

    Member

  • Members
  • Posts & Likes
    Posts: 105
    Likes: 3
About Me
  • Joined: 28-December 13

Achievements

     

Posted 18 June 2014 - 12:15 AM

^agreed!!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users